TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Mathematical models for evolutionary dynamics in biological populations

, * , , , , ,

* Corresponding author · click or hover a name for details

pp. 3109–3121Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2823XML
Received:
01 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2823
Pages:
3109–3121

Abstract

The dynamics of biological populations is a complex process that includes selection, mutation, inheritance, migration and random genetic variation, and predicting the dynamics is difficult. The issue of quantifying these interaction mechanisms in a single functional mathematical model is tackled in this work. The goal is to create mathematical models that will enable the description of the evolution of population states and long time behavior of the model. The approach utilized is based on nonlinear differential equations, replicator dynamics, mutation selection equations, equilibrium analysis and numerical simulation. Under various parameter conditions, the stability, convergence, fitness of populations, variation in allele frequencies and evolutionary trajectory are analyzed. Results show that the extent of selection and mutation rates have a significant effect on the establishment of an equilibrium, population diversities, and adaptation. Findings show that the results vary with stable, unstable and coexistence states under different evolutionary scenarios. The innovations are the combination of several evolutionary mechanisms within a tractable computational framework. The study provides quantitative tools for predicting population adaptation, and also concludes that mathematical modeling can provide a characterization of the complex evolutionary dynamics.

Keywords

Subject Classifications

03B22

References

[1] S. Suresh, B. Das, V. Abrol, and S. Dutta Roy, "On characterizing the evolution of embedding space of neural networks using algebraic topology," Pattern Recognition Letters, vol. 179, pp. 165–171 (2024), doi: 10.1016/j.patrec.2024.02.003.

[2] X. Zhang, H. Yan, and Z. Liu, "A study of cyber attack behavior based on algebraic topology," Journal of Physics: Conference Series, vol. 1856, no. 1, art. no. 012068 (2021), doi: 10.1088/1742-6596/1856/1/012068.

[3] E. Sebastian and R. C. Poonia, "Entropy diagnostics for cryptographic key material from random circuit sampling," Journal of Discrete Mathematical Sciences and Cryptography, vol. 29, no. 2-B, pp. 1023–1032 (2026), doi: 10.47974/JDMSC-2641.

[4] W. K. Naser and I. M. Mankhi, "Use of algebraic topology for big data analysis in advanced computing environments," Central Asian Journal of Mathematical Theory and Computer Sciences, vol. 6, no. 1, pp. 92–102 (2025).

[5] E. Sebastian and R. C. Poonia, “Entropy diagnostics for cryptographic key material from random circuit sampling,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 29, no. 2-B, pp. 1023–1032 (2026), doi: 10.47974/JDMSC-2641.

[6] Inderjeet and R. Bhardwaj, “A new variant of trapezoidal technique for simulation of nonlinear equations,” Journal of Information and Optimization Sciences, vol. 47, no. 7, pp. 2601–2606 (2026), doi: 10.47974/JIOS-2152.

[7] D. Liu, Z. Guo, X. Cui, and C. Fan, “Estimation of the population dynamics of Taxus cuspidata by using a static life table for its conservation,” Forests, vol. 14, no. 11, Art. no. 2194 (2023), doi: 10.3390/f14112194.

[8] C. Chen, Y. Zhang, H. Wu, J. Qiao, and Q. Caiyin, “Advances in diversity, evolutionary dynamics and biotechnological potential of restriction-modification systems,” Microorganisms, vol. 13, no. 5, Art. no. 1126 (2025), doi: 10.3390/microorganisms13051126.

[9] M. Yathaluru, S. M. Munnangi, R. Noorbhasha, V. B. Rajulapati, S. Nagam, and T. Satish, “⊕-irreducible elements of almost distributive lattices,” Journal of Dynamical Systems and Geometric Theories, vol. 24, no. 1, pp. 31–41 (2026), doi: 10.47974/JDSGT-2025-06002.

[10] X. Zhang, H. He, K. Wang, and H. Zhu, “Dynamics and simulations of impulsive population models involving integrated mosquito control strategies and fractional derivatives for dengue control,” Fractal and Fractional, vol. 8, no. 11, Art. no. 624 (2024), doi: 10.3390/fractalfract8110624.

[11] P. Fleck, B. Werth, and M. Affenzeller, “Population dynamics in genetic programming for dynamic symbolic regression,” Applied Sciences, vol. 14, no. 2, Art. no. 596 (2024), doi: 10.3390/app14020596.

[12] F. Astudillo-Melgar, G. Hernández-Chávez, M. E. Rodríguez-Alegría, F. Bolívar, and A. Escalante, “Analysis of the microbial diversity and population dynamics during the pulque fermentation process,” Fermentation, vol. 9, no. 4, Art. no. 342 (2023), doi: 10.3390/fermentation9040342.

Views: 4Downloads: 4Citations: 0